Alert archive / New York / Areal Flood Warnings in 2025

Areal Flood Warning 13, NWS Buffalo, NY

June 27, 2025Livingston County, Monroe County, New York

NWS Buffalo, NY issued this areal flood warning at Jun 27, 2025, 2:48 PM EDT for Livingston County, Monroe County, New York. It was in force for 85 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2025, 2:48 PM EDT (18:48 UTC)
Expired
Jun 27, 2025, 4:13 PM EDT
In force
85 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Livingston County, NY, Monroe County, NY

The radar

The Buffalo radar (KBUF), 82 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:04 PM EDTFLOOD3 Wsw Lakeville, NYRoad flooding reported.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

705 
WGUS41 KBUF 271848
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
248 PM EDT Fri Jun 27 2025

NYC051-055-272145-
/O.NEW.KBUF.FA.W.0013.250627T1848Z-250627T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-Monroe NY-
248 PM EDT Fri Jun 27 2025

...FLOOD WARNING IN EFFECT UNTIL 545 PM EDT THIS AFTERNOON...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of western New York, including the following 
  counties, Livingston and Monroe.

* WHEN...Until 545 PM EDT.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring. Expect many 
  areas of slow moving or standing water.

* ADDITIONAL DETAILS...
  - At 247 PM EDT, Doppler radar and automated rain gauges
    indicated heavy rain due to thunderstorms. Flooding is
    ongoing or expected to begin shortly in the warned area.
    Between 1.5 and 2 inches of rain have fallen.
  - Some locations that will experience flooding include...
    Avon, Honeoye Falls, Lima, Rush, York and South Lima.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4286 7761 4281 7783 4275 7796 4290 7796
      4296 7778 4299 7775 4300 7754 4294 7757


$$

PP
1 follow-up statement
881 
WGUS81 KBUF 272013
FLSBUF

Flood Statement
National Weather Service Buffalo NY
413 PM EDT Fri Jun 27 2025

NYC051-055-272023-
/O.CAN.KBUF.FA.W.0013.000000T0000Z-250627T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-Monroe NY-
413 PM EDT Fri Jun 27 2025

...FLOOD WARNING HAS BEEN REPLACED WITH A FLASH FLOOD WARNING...

The Flood Warning is replaced by a Flash Flood Warning for a portion 
of western New York, including the following areas, Livingston and 
Monroe.

The threat of flooding continues and a Flash Flood Warning is now in 
effect. Please refer to that bulletin for more information.

&&

LAT...LON 4286 7761 4281 7783 4275 7796 4290 7796
      4296 7778 4299 7775 4300 7754 4294 7757


$$

PP

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jun 27, 2:26 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 27, 2:26 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
226 PM EDT Fri Jun 27 2025

.SYNOPSIS...
Several rounds of showers and thunderstorms this afternoon and
overnight, of which some thunderstorms could yield locally heavy
rainfall. A cold front will cross our region Saturday afternoon and
early evening, taking humidity as well as the showers and
thunderstorms eastward, with a refreshing and drier airmass settling
into our region later Saturday afternoon and through the end of the
weekend. Another warm front will return to our region Monday with
very warm temperatures along with renewed chances for showers and
thunderstorms.

&&

.NEAR TERM /THROUGH SATURDAY/...
A warm front has returned to WNY this afternoon with dewpoints in
the low to mid 70s behind the front, while comfortable dewpoints in
the mid to upper 50s linger east of Lake Ontario. Latest radar
imagery displays a few showers and thunderstorms blossoming along
this warm front and lake breeze boundary...with slow movement to the
storms under a ridge of high pressure aloft. The main focus for this
afternoon will be these slow moving storms producing locally heavy
rainfall.

Axis of instability and deeper moisture is from the OH/PA border up
through WNY, and will place the greatest chances for thunderstorms
and heavy rainfall here...with showers and isolated thunder for the
northern Finger Lakes and eastern Lake Ontario region through the
afternoon hours. Initial broken band of convection this afternoon on
the edge of a lake breeze and terrain induced convergent zone will
impact the inland areas of Lake Erie to the Genesee Valley through
the early evening hours before daytime instability wanes. Additional
thunderstorms over OH/PA will advect into our region this
afternoon.

This evening an additional area of thunderstorms ahead of a cold
front is likely to be found over Ontario Canada. This convection,
currently over MI this afternoon will have some uncertainty to its
areal extent based on how the afternoon convection over OH/PA and
its associated instability/moisture panes out, would then move into
far WNY and the eastern Lake Ontario region around midnight with
activity diminishing through the night as it outraces the axis of
deeper instability. Greatest wind shear tonight will be found near
Lake Ontario and points north and eastward, with 0-6 km effective
bulk shear values of 40 knots. Though with weaker MUCAPE values,
will need to watch for a segment of these storms with stronger winds
for the eastern Lake Ontario region.

Tomorrow, the mid level trough and pre-frontal surface trough will
carry east across the area, with a continuation of morning showers
and embedded thunderstorms. The forcing will begin to encounter
increasing diurnal instability by the time it reaches Central NY,
where a few storms may contain gusty winds and heavy rainfall from
midday into the afternoon. The actual cold front will enter our
region in the early afternoon hours, and carry eastward through the
afternoon and early evening hours. This front will bring a relief to
the sticky airmass with much lower dewpoints arriving.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A refreshing airmass Saturday night will drop across our region
following the departure of the surface cold front. A light northwest
flow will usher in dewpoints in the mid to upper 50s...with
overnight lows only a degree or two warmer. These low dewpoint
depressions may allow for some river valley fog in the Southern Tier
and also east of Lake Ontario.

A beautiful day is in store for Sunday with surface high pressure
passing over our region...under a zonal flow aloft. After a sunny
start to the day, diurnal cumulus will develop through the afternoon
hours. This sunshine coupled with 850 hPa temperatures around +15 to
+17C will allow for typical summer warmth with afternoon
temperatures about 5 degree above average.

This surface high will depart to the east Sunday night with a light
southerly flow developing. This flow will usher back into our region
higher levels of moisture, while also making for overnight lows not
as cool as the previous night...with lows ranging from the low 60s
east of Lake Ontario and well inland Southern tier to around 70 near
the Lakes.

Monday will start with fair weather across the region, but
increasing warmth aloft (850 hPa temperatures now around +18C) as a
warm front returns to our region, coupled with a warmer start to the
day should yield afternoon temperatures that are 5 - 10 degrees
warmer than the day before. A southwest flow will allow for the
Buffalo metro to remain in the mid 80s...with upper 80s and lower
90s possible for the Genesee Valley and the northern Finger Lakes
region. Heat index values in the Genesee Valley and northern Finger
Lakes will climb into the mid 90s, close to heat advisory criteria.

Lake breeze circulations will likely develop afternoon showers and
thunderstorms across WNY as instability increases through the
afternoon hours. As PWATS again climb to near 2 inches heavier
downpours of rain will be possible within any thunderstorms. This
convection will increase regionwide a bit Monday night within a
prefrontal trough that will enter into our region. Severe potential
for both Monday and Monday night is low at this point in time with
MUCAPE values generally under 500 J/KG and 0-6km effective bulk
shear values in the 20 to 25 knot range. However with the rich moist
airmass heavy rain will likely pose the greater concern.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A cold front will cross our region late Monday night and early
Tuesday. This timing of the cold front passage will not be the
greatest for severe thunderstorms, with more widespread showers and
embedded thunderstorms ending from west to east with the passage of
the shortwave trough aloft.

Wednesday through Friday broad upper level troughing will establish
across the Great Lakes region. Subtle shortwave troughs passing
through the flow will trigger shower and thunderstorm potential but
lacking much instability and initially much synoptic moisture
chances for storms will remain low...with the favored time during
the afternoon and evening. Dewpoints Wednesday through Friday will
be more tolerable, ranging from the mid 50s to lower 60s.

NBM members offers little spread (less than 5 degrees) within the 25-
75 percentile for both maximum and minimum temperatures...thus will
just go with the NBM temperatures...with the most uncertain day
Friday when greater uncertainty enters the forecast. This
uncertainly mainly deals with how fast the upper level trough exits
our region and the next upstream ridge and warmer airmass pushes
into our region.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
For the 18Z TAFS VFR flight conditions are found with several areas
of convection to watch through the TAF cycle. The first are storms
blossoming along and behind a warm front as deep instability and
moisture advect into WNY. These storms through the afternoon could
be heavy rain makers, with any heavier cells passing over the
airfields lowering visibility to IFR briefly. Additional
thunderstorms over OH/PA this afternoon will move into WNY through
the late afternoon hours.

This activity will diminish through the evening hours with the loss
of daytime heating. However an axis of still deep instability over
southern Ontario Canada may continue a line of thunderstorms through
the night, reaching WNY around midnight. Will place chances for
thunder in the TAFs within the Prob30 group as this performance of
this overnight convection will be partially based on how this
afternoon convection over OH/PA panes out.

MVFR to VFR ceiling heights overnight, with a still continuation of
showers towards 12Z within a prefrontal trough. A cold front will be
bearing down upon the KJHW-KBUF-KIAG airfields to close out the TAF
cycle, with showers and eastern thunderstorms ending through the
afternoon hours.

Outlook...

Saturday night...VFR. Some patches of fog possible Southern Tier and
eastern Lake Ontario region.

Sunday...VFR.

Monday...VFR/MVFR with showers and thunderstorms likely, especially
in the afternoon and evening.

Tuesday...MVFR/VFR with a chance of showers and thunderstorms.

Wednesday...Mainly VFR, with an isolated thunderstorm across WNY and
the eastern Lake Ontario region.

&&

.MARINE...
South winds will increase tonight on the Lakes behind a warm front,
especially at the east end of Lake Ontario where Small Craft
Advisory conditions will develop. A cold front will then move east
across the eastern Great Lakes later Saturday, with winds becoming
southwest on both lakes. Expect very choppy conditions on Lake Erie
and Lake Ontario Saturday, but winds and waves are expected to
remain just below Small Craft Advisory criteria.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 10 AM EDT Saturday for LOZ045.

&&

SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...Thomas
MARINE...Hitchcock/Thomas
Hazardous weather outlook, Jun 27, 5:21 AM EDT, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
521 AM EDT Fri Jun 27 2025

NYZ001>008-010>014-019>021-085-280930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
521 AM EDT Fri Jun 27 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

Showers and scattered thunderstorms will develop today, peaking in
coverage this afternoon. Some storms may contain very heavy
downpours, which may result in localized flash flooding. There is a
Marginal Risk of excessive rainfall across much of the area, with the
greatest risk of localized flash flooding expected to be across the
western Southern Tier to near Rochester.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
521 AM EDT Fri Jun 27 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:42 AM EDTSmall Craft AdvisoryBUF30 hr
Jun 27, 2:53 PM EDTSpecial Marine WarningBUF2 hr
Jun 27, 3:25 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario33 min
Jun 27, 3:55 PM EDTAreal Flood WarningBUFLivingston, Ontario26 min
Jun 27, 4:08 PM EDTFlash Flood WarningBUFLivingston, Monroe3 hr
Jun 27, 4:21 PM EDTFlash Flood WarningBUFLivingston, Ontario3 hr
Jun 27, 4:26 PM EDTSpecial Marine WarningBUF64 min
Jun 27, 5:03 PM EDTFlash Flood WarningBUFGenesee, Wyoming3 hr
Jun 27, 5:04 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua50 min
Jun 27, 5:11 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua2 hr
Jun 27, 5:20 PM EDTSevere Thunderstorm WarningBUFErie, Wyoming42 min
Jun 27, 5:43 PM EDTFlash Flood WarningBUFErie, Livingston, Wyoming114 min
Jun 27, 7:37 PM EDTAreal Flood WarningBUFGenesee, Livingston, Monroe, Wyoming6 hr

Nearby

Areal Flood Warnings in New York, 2025Every areal flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.